Yatan Hastalarda Clostridium difficile Kaynaklı Diyare ile Gastrik Asit Supresyonunun İlişkisi ve Gastrik Asit Supresör Ajanların Kullanımı
xmlui.mirage2.itemSummaryView.MetaDataShow full item record
The use of gastric acid suppressor is a risk factor for developing C. difficile induced diarrhea is still controversial. In this retrospective case-control study, the association between these agents and C. difficile induced diarrhea, also appropriate use of gastric acid suppressors are evaluated. Hospitalized patients in Hacettepe University Adult and Oncology Hospitals with positive C. difficile toxin test results between 1 January 2010 – 31 December 2016 were included as case group (n=122). Control goup patients (n=122) were mached with case group based on type of inpatient service with a ratio of 1:1. Due to the high rate of gastric acid suppressor usage (91%) in these patients, an assocation between these agents and C. difficile induced diarrhea was not detected (p=0,655) in this study. Only 42,9% of the proton pump inhibitors were used with proper indication; however, medication errors were detected in 53,4% of those. Only 42,0% of histamine-2 receptor antagonists were used with proper indication; however, medication errors were detected in 79,3% of those. Moreover, usage of enteral feeding, oral nutritional supplements, carbapenems, glycopeptides, penicillins and antifungals, the concomitant use of any antibiotics, gastric acid suppressors and non-steroidal antiinflammatory drugs, increased leukocyte and decreased albumin levels were identified as a risk factor for C. difficile induced diarrhea development in this study (p<0,05). Clinicians should be aware of these risk factors for C. difficile induced diarrhea and they need to take an active role to minimize these risks as possible.